| Model Number |
FHC-101 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported receiving a faint false positive hcg result while using the henry schein hcg dipstick urine test.A confirmatory blood test was performed which yielded a negative result.Although requested, no further information was provided.No adverse event reported.
Additional Manufacturer Narrative
B3 - date of event: was not provided, therefore 1may2025 was selected.Results pending completion of the investigation.
Event or Problem Description
Additional Manufacturer Narrative
B3: date of event: was not provided, therefore 1may2025 was selected.D9: device available for evaluation: was updated to "yes".D9: date returned to mfg: was updated to 11jun2025.H3: device evaluated by mfg? h6: adverse event problem, and h11: additional mfg narrative were updated to include investigation findings.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.